Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 53, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 7, 2003, 6:01 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2003, 6:01 PM EDT (22:01 UTC)
- Expired
- Aug 7, 2003, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 072201 SVRMIA FLC011-086-072245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 600 PM EDT THU AUG 7 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 645 PM EDT * AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PEMBROKE PINES...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLANTATION BY 605 PM EDT DAVIE DOWNTOWN BY 610 PM EDT HOLLYWOOD BY 615 PM EDT DAVIE DOWNTOWN BY 620 PM EDT INTERSECTION I-595 AND I-95 BY 625 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE INDOORS AND AWAY FROM WINDOWS. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2613 8042 2595 8038 2587 8012 2631 8008 .END BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:55 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 2:55 PM EDT, 3 hours 6 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIAMI 255 PM EDT THU AUG 07 2003 .TONIGHT THROUGH SUNDAY...KEY FORECAST PROBLEM WILL BE DIGGING UPPER TROUGH ANCHORED FROM THE GREAT LAKES TO THE EASTERN GULF OF MEXICO AND HOW THIS WILL AFFECT THUNDERSTORM ACTIVITY OVER SOUTH FLORIDA. SFC RIDGE MOVING SOUTH OF THE FORECAST AREA THIS AFTERNOON. WINDS TRANSITIONING FROM SOUTH TO SOUTHWEST. MOST OF THE ENERGY ASSOCIATED WITH TROUGH SHOULD REMAIN NORTH OF SOUTH FLORIDA OVER THE NEXT FEW DAYS...BUT IT WILL BE CLOSE TO OUR NORTHERN PERIPHERY. STORMS SHOULD GET PROGRESSIVELY STRONGER EACH AFTERNOON AS MID-LEVEL TEMPS COOL AND WINDS INCREASE SLIGHTLY IN ADVANCE OF THE TROUGH. PWAT STILL RATHER HIGH WITH 1.9...SO EXPECT A FEW HEAVY DOWNPOURS WITH THE STORMS. .MONDAY THROUGH WEDNESDAY...EXTENDED PROGS CONTINUE TO SHOW TROUGH FILLING AND MOVING NORTHEASTWARD. THIS WILL ALLOW THE ATLANTIC RIDGE TO LIFT NORTHWARD INTO CENTRAL FLORIDA. THIS WILL BRING OUR WINDS BACK AROUND TO THE SOUTHEAST. THUS...EARLY MORNING SHOWERS EAST COAST AND AFTERNOON SEABREEZE THUNDERSTORMS...FAVORING THE WEST COAST AND INTERIOR. .MARINE...WINDS BELOW 15 KTS AND SEAS BELOW 4 FT THROUGH THE FORECAST PERIOD. .FIRE WEATHER...NO PROBLEMS ARE ANTICIPATED. .PRELIMINARY POINT TEMPS/POPS... PBI TT 077/092 078/092 078 5526353 FLL TT 080/091 080/091 080 5526353 MIA TT 079/092 079/092 079 5526353 APF BB 077/090 077/090 077 5534443 .MIA...NONE. HANDEL
Hazardous weather outlook, Aug 7, 5:10 AM EDT, 12 hours 51 minutes before
FLZ063-066>075-071600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 510 AM EDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...NUMEROUS THUNDERSTORMS INTERIOR AND EAST COAST THIS AFTERNOON... ...SCATTERED THUNDERSTORMS WEST COAST... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ALL OF SOUTH FLORIDA TODAY. THE MOST FAVORED AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE OVER THE INTERIOR PORTIONS OF THE PENINSULA DURING THE EARLY AFTERNOON HOURS... THEN ALONG THE EAST COAST METRO AREAS BY MID TO LATE AFTERNOON. OVER THE WESTERN COLLIER METRO AREA... STORMS SHOULD BE FEWER IN NUMBER... AND OCCUR MAINLY IN THE LATE MORNING TO EARLY AFTERNOON TIME FRAME. FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND WIND GUSTS TO 30 MPH ARE EXPECTED WITH THE STRONGER STORMS. IN ADDITION, VERY LOCALIZED HEAVY RAINS ARE POSSIBLE, AS THE STORMS WILL MOVE QUITE SLOWLY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:22 PM EDT | Special Marine Warning | MFL | 113 min | |
| Aug 7, 5:32 PM EDT | Tornado Warning | MFL | Palm Beach | 28 min |
| Aug 7, 6:36 PM EDT | Special Marine Warning | MFL | 114 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.